# SDR CA131218023

- Difficulty date: December 17, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 152
- Aircraft time: 17,952 hours
- Engine: Lyc O235L2C
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Seal
- Part number: LW13792
- Condition: Leaking
- Location: Engine
- Part time: 6 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

(CAN) ON LONG FINAL, INSTRUCTOR & STUDENT NOTICED SMALL AMOUNT OF SMOKE IN COCKPIT. INSTRUCTOR TURNED OFF ELECTRICAL SYSTEM THINKING IT WAS ELECTRICAL.  SMALL AMOUNT OF SMOKE STILL NOTICED IN COCKPIT.  INSTRUCTOR TURNED ON ELECTRICAL SYSTEM AND COMPLETED LANDING WITHOUT INCIDENT.  ACFT BROUGHT INTO HANGAR, COWLING REMOVED AND INSPECTED FOR OIL LEAKS.  SMALL OIL LEAK WAS NOTED AT FRONT CRANKSHAFT SEAL.  THE INTAKE FOR THE CABIN HEAT IS LOCATED CLOSE TO BOTTOM OF FRONT SEAL. WAS DETERMINED THAT THE OIL WAS BEING SUCKED INTO CABIN HEAT INTAKE AND BURNING ON HEAT MUFFLER THEN ENTERING THE COCKPIT.  NEW SEAL IS BEING INSTALLED. ENGINE OIL LEVEL WAS CHECKED AND OIL LEVEL WAS AT SAME LEVEL WHEN ACFT DEPARTED FOR FLIGHT SO NOT MUCH OIL LOST.
